Headache associated with GERD

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jermy
New Member


Date Joined Jul 2007
Total Posts : 13
   Posted 8/27/2007 7:35 PM (GMT -6)   
hello, hoping somebody might have some insight into whatever this disease is. ive been diagnosed with a severe case of gerd and hiatal hernia since about 4 years ago. during the same period have had a headache now for about 4 years. it started as a sinus infection/headache that would not go away. ive been to the best ent doctor, had
3 ct scans a septoplasty,countless pills, nothing has helped. i know my nose is at least a part of my problem, regardless that the ent doesnt think its causing my headache. the headaches are always acommpanied by my left nostril which is still narrowed due to the septum, closing up and only being able to breathe on one side, consantly hacking up clearish mucus. also ive always had really bad alllergies and he points to that as my problem.ive always had allergies but just the last years a headache! also i know i grind my teeth as i have been told my dentists and i know my bite is wrong. im sure i have some degree of tmj. also i have some problem with my neck which could be causing my pain in my face. it locks up a couple times a year and a chiropractor has x rayed and said i have a pinched disk, although i am wary of his opinion. all of this in combination with a wicked case of GERD and a hiatal hernia. i also believe the nexium im compeletly dependent on is adding to the headache in a big way. . i dont know what to do. the neurologist gives me more pills that dont work. the gen practitioner tries to tell me im depressed. and the ent acts like im imagining things. absolutely frustrating. of course im depressed, i have a headache all the time and cant work. ive contemplated taking drastic measures more than a couple times. help!!!!!!!!!!!!!!!!!!

Halls
Regular Member


Date Joined Jul 2007
Total Posts : 79
   Posted 8/27/2007 7:46 PM (GMT -6)   
It isn't sinus problems. I know what is wrong with you. I have the same problem. I grind my teeth as well and when I grind my teeth worse at night the more I'm dizzy stemming from the right side of my nose and have a worse headache in that area as well. When I sleep better w/out grinding I don't have any headache and the dizziness isn't there so bad. It has nothing to do with GERD or Sinus/allergies. It is caused by stress and GERD and other problems can cause the stress.

My bite is also off as well. Grinding your teeth can actually wear your teeth down or fix the off bite.

My suggestion. Do not get a splint! It will make your bite worse and make you grind your teeth more. Do massage your joints on each side at night. Take a warm bath before bed. Do some relaxation techniqes. Read a book an hour before bed and don't be on the puter or watching TV and hour before bed either.

It will get better. Mine has it's ups and downs but I figured it out all on my own doing. When you grind your teeth you put all sorts of pressure into your face and it reacts to that. So what you are feeling is that happening.

More advice. Go to bed at the same time every night and wake up the same time every morning. It is ok to sleep in on weekends here and there, just keep with the schedule as often as you can. A bad mattress can stress your body out. A bad pillow can make you grind your teeth as well. The best sleeping position to stop grinding is laying on your back. Why? When you put your jaw on the pillow it causes it to move around and you grind easier that way. When you lay flat on back your airway is open and there is no pressure on your jaw and you won't grind your teeth this way.

Anyhow, I also have GERD so I can't go by all these rules for myself. I sleep on my tummy most often like a bad person, lol! But I've learned how to cope with this.

If you have lots of stress seek counseling to help get rid of it. Mental health is very important. I know all to well about how miserable grinding your teeth can make you. I feel for you and been there, done that.

jermy
New Member


Date Joined Jul 2007
Total Posts : 13
   Posted 8/27/2007 11:09 PM (GMT -6)   
do you think the tmj deal is causing my left nostril to close up?.....seems like the headache is always accompanied by this. i do notice my jaw seems to make noise by my ear alot tooo......ive heard of some device called an NTI....is that a splint?

Post Edited (jermy) : 8/27/2007 11:10:38 PM (GMT-6)


Halls
Regular Member


Date Joined Jul 2007
Total Posts : 79
   Posted 8/28/2007 5:34 PM (GMT -6)   
yes, that is a splint, don't use any splints!

Grinding your teeth does not mean you have TMJ. The grinding could be causing the left nostil to close up. I'm sure you are miserable but the best thing you can do is try and get away from the stress.

jermy
New Member


Date Joined Jul 2007
Total Posts : 13
   Posted 8/31/2007 7:31 PM (GMT -6)   
i dont know if grinding my teeth is causing all this or just a byproduct....i suffer from these headaches that i think are definetely linked to the protonix drug the gi doctors have me hooked on......so im a slave to drug that gives me headaches.......my joints ache and i feel like im 70 with a daily headache.....stepped on a scale today and it turns out ive lost 15 pounds since last year!.......maybe from cutting down the protonix to 20mg im not as hungry...... i dont which doctor to call....they all dismiss everything i say......its been 4 years of this crap!!!!!!!!.....what the heck do i do?

YankeeRose
Regular Member


Date Joined Sep 2006
Total Posts : 63
   Posted 8/31/2007 9:12 PM (GMT -6)   
Jermy,
  After reading your post, i can tell you that all those things can cause headaches.
I have bad sinuses, and I have headaches allthe time too.  If one of your nostrils are always more plugged than the other, I would think sinuses may be contributing to your headaches.
  Aslo, teeth grinding and tmj problems cause headaches.  Besides wearing a splint, i think the only way to correct a bite is to have dental work done, such as crowns and or orthodontics.
  Nexium can also be contributing to your headaches.  Headaches are listed as a side affect of the drug.
Im sure with allthis going on, you have some anxiety...which will play a part in your headaches as well.
  I dont knkow what to recomend to you.  Have you tried any sinus pills?....Maybe have some dental work done, or change your ppi med.
  I hope things get better for you...
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, April 25, 2018 12:29 PM (GMT -6)
There are a total of 2,955,543 posts in 324,227 threads.
View Active Threads


Who's Online
This forum has 162231 registered members. Please welcome our newest member, Greg R..
291 Guest(s), 16 Registered Member(s) are currently online.  Details
John_TX, Jasperilla, tickbite666, island time, Michael_T, Hoagie, Patulsius, Girlie, BillyBob@388, rose*f, Ila24x7, quincy, FLBeachgal, Livingforhope, Aurora2013, IntestinalWasps